Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 104, NWS Lake Charles, LA

December 25, 2012Beauregard Parish, Calcasieu Parish, Cameron Parish, Louisiana; Newton County, Orange County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 25, 2012, 12:20 PM CST for Beauregard Parish, Calcasieu Parish, Cameron Parish, Louisiana; Newton County, Orange County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2012, 12:20 PM CST (18:20 UTC)
Expired
Dec 25, 2012, 1:15 PM CST
In force
55 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 16 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 9:17 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WUUS54 KLCH 251820
SVRLCH
LAC011-019-023-TXC351-361-251915-
/O.NEW.KLCH.SV.W.0104.121225T1820Z-121225T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1220 PM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES DEWEYVILLE...
  NORTHEASTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...WEST ORANGE...ORANGE...MAURICEVILLE...
  SOUTHWESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...LAKE CHARLES REGIONAL AIRPORT...WESTLAKE...
  VINTON...SULPHUR...STARKS...MOSS BLUFF...LAKE CHARLES...
  NORTH CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES GRAND LAKE...

* UNTIL 115 PM CST

* AT 1220 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...FROM 14 MILES
  NORTH OF STARKS TO 28 MILES SOUTHWEST OF WEST ORANGE...MOVING EAST
  AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MAURICEVILLE BY 1225 PM CST...
  HARTBURG AND DEWEYVILLE BY 1230 PM CST...
  FOREST HEIGHTS AND STARKS BY 1235 PM CST...
  LUNITA...WEST ORANGE AND ORANGE BY 1240 PM CST...
  WEST ORANGE BY 1245 PM CST...
  VINTON BY 1250 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2997 9328 3003 9328 3005 9330 3005 9332
      2998 9334 3009 9394 3046 9384 3040 9313
      2995 9306
TIME...MOT...LOC 1820Z 261DEG 39KT 3052 9369 2989 9415

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 11:49 AM CST, 31 minutes earlier.

Area forecast discussion, Dec 25, 11:49 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 AM CST TUE DEC 25 2012

.AVIATION...A SQUALL LINE WILL BE MOVING INTO THE BPT TERMINAL
WITHIN THE NEXT HOUR. SINCE THIS LINE IS MOVING SOUTHEAST AT 42
KNOTS IT WILL HAVE THE POTENTIAL FOR GUSTS TO 60 KNOTS. THIS LINE
SHOULD MOVE INTO LCH AND AEX AROUND 2 PM WITH GUSTS BETWEEN 25 AND 45
KNOTS. ASSUMING THIS LINE HOLDS TOGETHER, LFT AND ARA CAN EXPECT
THIS LINE AFTER 4 PM WITH GUSTS AS HIGH AS 42 KNOTS. IFR
CONDITIONS AND HAIL ARE POSSIBLE WITH THIS LINE.

SKIES SHOULD IMPROVE TO VFR AROUND DAYBREAK WITH NORTHWEST GUSTS.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 934 AM CST TUE DEC 25 2012/

UPDATE...
HAVE REFRESHED GRIDS AND PUBLIC PRODUCTS WITH THE NEW TORNADO
WATCH NUMBER 694 ISSUED BY SPC THROUGH 4 PM CST. CURRENTLY...SHOWERS
AND A FEW STORMS DEVELOPING ALONG AND JUST NORTH OF THE WARM FRONT
WHICH IS FROM NORTH OF JASPER THEN EXTENDING EAST ALONG THE
HIGHWAY 190 CORRIDOR. THESE INITIAL CELLS ARE LIKELY ELEVATED IN
NATURE WITH HAIL THE MAIN THREAT. HOWEVER...WARM FRONT WILL
CONTINUE TO MOVE NORTHWARD AS LOW LEVEL JET INCREASES.
THEREFORE...SHORTLY ALL STORMS THAT DEVELOP ACROSS THE FORECAST
AREA SHOULD HAVE A ROOT BASE AT THE SURFACE. WITH VERY HIGH LOW
LEVEL SHEAR...THESE DISCRETE CELLS WILL HAVE A CHANCE FOR ROTATION
AND BECOMING TORNADIC. ACTIVITY WILL END LATER THIS AFTERNOON AS
DEVELOPING COLD FRONT IN SOUTH CENTRAL TEXAS MOVES RAPIDLY
EASTWARD. A SQUALL LINE IS STILL EXPECTED TO FORM ALONG THE COLD
FRONT WITH STRAIGHT LINE DAMAGING WINDS AND THE POSSIBILITY OF
ISOLATED TORNADO WITH ANY BOW SEGMENTS WITHIN THE SQUALL LINE.

OF OTHER NOTE...KLCH WILL CONDUCT A 18Z SPECIAL UPPER AIR SOUNDING
IN SUPPORT OF THE SEVERE WEATHER.

RUA

PREV DISCUSSION... /ISSUED 753 AM CST TUE DEC 25 2012/

UPDATE...
SEVERE THUNDERSTORM WATCH 691 HAS BEEN REPLACED BY THE TORNADO
WATCH 692...THAT WILL BE IN EFFECT UNTIL 1 PM FOR THE FOLLOWING
PARISHES IN SOUTH CENTRAL LOUISIANA. ST LANDRY...LAFAYETTE...
AND ACADIA. THE TORNADO WATCH WILL ALSO NOW INCLUDE THE NEW
PARISHES OF IBERIA... ST MARTIN... ST MARY... AND VERMILION.

PREV DISCUSSION... /ISSUED 610 AM CST TUE DEC 25 2012/

AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. RADAR CURRENTLY
SHOWING CONSIDERABLE SHOWER AND THUNDERSTORM ACTIVITY THROUGH
CENTRAL LOUISIANA INTO INTERIOR SOUTHEAST TEXAS. ADDITIONAL
ACTIVITY IS BEGINNING TO DEVELOP FROM COASTAL VERMILION PARISH
SOUTHWEST INTO THE NEAR COASTAL WATERS. AN ACTIVE WEATHER DAY
IS ANTICIPATED. AN EXTREMELY VIGOROUS STORM SYSTEM ADVANCING
RAPIDLY EAST THEN NORTHEAST FROM TEXAS WILL BRING INCREASING
SHOWERS AND THUNDERSTORMS THROUGH THE MORNING INTO AFTERNOON. A
STRONGLY SHEARED ENVIRONMENT WILL BRING THE POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS...AS WELL AS THE POTENTIAL FOR TORNADOES.
DEEPENING SURFACE LOW PRESSURE TRACKING ACROSS NORTH LOUISIANA
WILL RESULT IN A TIGHTENING PRESSURE GRADIENT WITH WINDS BECOMING
INCREASINGLY STRONG THROUGH THE DAY. AN ATTENDANT COLD FRONT WILL
PASS ACROSS THE AREA LATE IN THE DAY WITH CONVECTION RAPIDLY
COMING TO AN END.

MARCOTTE

PREV DISCUSSION... /ISSUED 522 AM CST TUE DEC 25 2012/

DISCUSSION...
SEVERE THUNDERSTORM WATCH 691 IS OUT UNTIL 9 AM FOR COUNTIES
NORTH OF THE I-10 CORRIDOR IN SOUTHEAST TEXAS AND PARISHES ALONG
AND NORTH OF THE I-10 CORRIDOR IN SOUTHERN LOUISIANA. THE WARM
FRONT HAS LIFTED INTO CENTRAL LOUISIANA THIS MORNING AS
TEMPERATURES HAVE WARMED INTO THE MID 60S FROM BEAUMONT TO
LAFAYETTE. A FEW STORMS THIS MORNING HAVE SHOWN SOME ROTATION WITH
OTHERS INDICATING HAIL SPIKES. THE STRONGEST ACTIVITY IS NOW
LIFTING INTO WESTERN MISSISSIPPI AND EASTERN LOUISIANA AT THIS
TIME.

THIS IS THE FIRST ROUND WITH ADDITIONAL STORMS EXPECTED THROUGH
THE MORNING HOURS INTO THE AFTERNOON HOURS AHEAD OF A STRONG COLD
FRONT. THE THREAT TODAY WILL BE FROM ISOLATED TORNADOES...STRAIGHT
LINE WINDS AND LARGE HAIL. WINDS WILL PICKUP THIS MORNING AND A
WIND ADVISORY HAS BEEN POSTED FOR PORTIONS OF SOUTHEAST TEXAS AND
SOUTHERN LOUISIANA WITH A SMALL CRAFT ADVISORY FOR THE COASTAL
WATERS AS THE SURFACE LOW DEVELOPS OVER THE CENTRAL COASTAL
COUNTIES IN TEXAS. THIS LOW WILL TRAVEL TO THE NORTHEAST AND IS
EXPECTED TO EXIT SOUTHEAST TEXAS DURING THE AFTERNOON HOURS AND
CENTRAL LOUISIANA TOWARDS SUNSET. RAINS TO END BY THIS EVE ACROSS
CNTRL LA.

MUCH COOLER AND DRIER AIR WILL SPILL BEHIND THIS FRONT WITH
MORNING LOWS ON WEDNESDAY IN THE 30S WITH TEMPERATURES AT OR NEAR
FREEZING FOR THURSDAY MORNING. WEDNESDAY HIGHS ARE NOT EXPECTED TO
MAKE IT OUT OF THE 40S.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON FRIDAY WITH THE NEXT
FRONTAL SYSTEM.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  38  49  33  56 /  90  10   0   0  10
KBPT  76  35  49  33  57 /  80  10   0   0  10
KAEX  70  35  46  28  53 / 100  20   0   0  10
KLFT  75  41  50  34  56 / 100  10   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...EAST
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...ST. MARY...
     UPPER ST. MARTIN...VERMILION...WEST CAMERON.

TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...ORANGE...SOUTHERN JASPER...
     SOUTHERN NEWTON.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     LOW WATER ADVISORY FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY
     FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
     VERMILION BAY.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Dec 25, 4:37 AM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 AM CST TUE DEC 25 2012

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-261045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
437 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM WATCH OUT UNTIL 9 AM THIS MORNING AS SHOWERS
AND THUNDERSTORMS WILL DEVELOP AND LIFT TO THE NORTHEAST TODAY
AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH SOUTHEAST
TEXAS AROUND THE NOON HOUR AND EXIT SOUTH CENTRAL LOUISIANA AROUND
SUNSET. RAINS ENDING BEHIND THE FRONT. THE THREAT TODAY WILL BE
FROM ISOLATED TORNADOES... STRONG WINDS... AND LARGE HAIL.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
COLD WEATHER WILL SET INTO THE REGION ON WEDNESDAY AND CONTINUE
THROUGH FRIDAY BEFORE WARMING WITH SHOWERS AND THUNDERSTORMS ON
FRIDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER IS EXPECTED TODAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-455-470-472-475-261045-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
437 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY FOR TODAY THROUGH WEDNESDAY MORNING AS STRONG
WINDS WILL DEVELOP AHEAD OF A COLD FRONT AND WILL SWING WINDS AROUND
TO THE NORTHWEST BY THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT
HOURS.

HAZARDOUS WEATHER WILL BE POSSIBLE PRIOR TO THE FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDS WILL TAPER OFF TOMORROW AS HIGH PRESSURE BUILDS DOWN AND
INTO THE COASTAL WATERS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Dec 25, 9:26 AM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
926 AM CST TUE DEC 25 2012

LAZ028-251600-
RAPIDES LA-
926 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES PARISH UNTIL 1000 AM
CST...

AT 925 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTH OF ALEXANDRIA INTERNATIONAL
AIRPORT...MOVING NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TIOGA...TIMBER TRAILS...KINGSVILLE AND PINEVILLE BY 935 AM...
  BALL...PARADISE AND LIBUSE BY 940 AM...
  ESLER REGIONAL AIRPORT BY 945 AM...

THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM TUESDAY AFTERNOON FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3147 9216 3146 9216 3114 9253 3124 9270
      3140 9265 3148 9223
Local storm report, Dec 25, 9:37 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
937 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     HAIL             ALEXANDRIA              31.29N 92.46W
12/25/2012  E0.25 INCH       RAPIDES            LA   PUBLIC

            PUBLIC REPORTS VIA FACEBOOK, PEA SIZE HAIL NEAR
            ALEXANDRIA. TIME ESTIMATED BY RADAR.

&&

DJONES
Special weather statement, Dec 25, 9:41 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
941 AM CST TUE DEC 25 2012

LAZ027-028-251615-
RAPIDES LA-VERNON LA-
941 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL
1015 AM CST...

AT 939 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF CLIFTON...MOVING NORTHEAST AT 40
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LENA AND BOYCE BY 955 AM...

THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM TUESDAY AFTERNOON FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3150 9271 3150 9268 3146 9270 3144 9268
      3141 9268 3140 9263 3139 9262 3121 9279
      3131 9296 3143 9287 3143 9286 3152 9271
Local storm report, Dec 25, 9:59 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
959 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     HAIL             2 NE LENA               31.48N 92.75W
12/25/2012  E0.50 INCH       RAPIDES            LA   PUBLIC

            KALB RELAYED A PUBLIC REPORT OF MARBLE SIZE HAIL NEAR THE
            RAPIDES/GRANT PARISH LINE

&&

DJONES
Local storm report, Dec 25, 10:26 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1026 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HAIL             ALEXANDRIA              31.29N 92.46W
12/25/2012  E0.50 INCH       RAPIDES            LA   PUBLIC

            KALB RELAYS A PUBLIC REPORT OF MARBLE SIZE HAIL NEAR
            ENGLAND AIR PARK.

&&

DJONES
Local storm report, Dec 25, 11:14 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1114 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             2 S WOODVILLE           31.07N 91.30W
12/25/2012  E0.50 INCH       WILKINSON          MS   LAW ENFORCEMENT

            TYLER COUNTY SHERIFF REPORTS MARBLE SIZE HAIL 2 MILES
            SOUTH OF WOODVILLE.

1105 AM     NON-TSTM WND DMG SOUR LAKE               30.14N 94.40W
12/25/2012                   HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF REPORTS NUMEROUS TREES DOWN ACROSS
            SOUR LAKE AND SILSBEE DUE TO GRADIENT WINDS.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:52 PM CSTDense Fog AdvisoryLCHCameron, Lafayette, Saint Martin6 hr
Dec 25, 2:11 AM CSTSpecial Weather StatementLCHJefferson Davis34 min
Dec 25, 2:17 AM CSTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis58 min
Dec 25, 2:39 AM CSTTornado WarningLCHAcadia, Jefferson Davis36 min
Dec 25, 2:48 AM CSTSpecial Weather StatementLCHBeauregard42 min
Dec 25, 3:14 AM CSTSpecial Weather StatementLCHVernon61 min
Dec 25, 3:17 AM CSTSpecial Weather StatementLCHAcadia, Allen, Avoyelles, Evangeline, Rapides, Saint Landry58 min
Dec 25, 3:24 AM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Vernon19 min
Dec 25, 4:05 AM CSTSpecial Weather StatementLCHSaint Landry25 min
Dec 25, 4:11 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry39 min
Dec 25, 4:17 AM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more26 hr
Dec 25, 4:19 AM CSTSpecial Weather StatementLCHVernon41 min
Dec 25, 5:02 AM CSTSpecial Weather StatementLCHRapides43 min
Dec 25, 5:46 AM CSTSpecial Weather StatementLCHVermilion44 min
Dec 25, 6:15 AM CSTSpecial Weather StatementLCHSaint Martin45 min
Dec 25, 6:44 AM CSTSpecial Weather StatementLCHVermilion46 min
Dec 25, 7:20 AM CSTTornado WarningLCHAcadia, Vermilion25 min
Dec 25, 7:44 AM CSTSpecial Weather StatementLCHSaint Landry46 min
Dec 25, 9:26 AM CSTSpecial Weather StatementLCHRapides34 min
Dec 25, 9:41 AM CSTSpecial Weather StatementLCHRapides34 min
Dec 25, 11:37 AM CSTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Rapides, Vernon68 min
Dec 25, 11:54 AM CSTTornado WarningLCHVernon36 min
Dec 25, 11:58 AM CSTSpecial Marine WarningLCH92 min
Dec 25, 12:23 PM CSTTornado WarningLCHRapides, Vernon37 min
Dec 25, 12:27 PM CSTSevere Thunderstorm WarningLCHCameron63 min
Dec 25, 12:37 PM CSTSevere Thunderstorm WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more53 min
Dec 25, 12:40 PM CSTTornado WarningLCHRapides, Vernon35 min
Dec 25, 12:51 PM CSTSevere Thunderstorm WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more54 min
Dec 25, 12:53 PM CSTTornado WarningLCHAvoyelles, Rapides22 min
Dec 25, 1:29 PM CSTSevere Thunderstorm WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry61 min
Dec 25, 1:30 PM CSTSpecial Marine WarningLCH90 min
Dec 25, 1:51 PM CSTSevere Thunderstorm WarningLCHAcadia, Calcasieu, Jefferson Davis, Lafayette, Saint Landry, Vermilion54 min
Dec 25, 2:08 PM CSTTornado WarningLCHAvoyelles7 min
Dec 25, 2:29 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry31 min
Dec 25, 2:42 PM CSTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion63 min
Dec 25, 2:46 PM CSTLow Water AdvisoryLCH23 hr
Dec 25, 2:54 PM CSTSpecial Marine WarningLCH66 min
Dec 25, 3:50 PM CSTSpecial Weather StatementLCHSaint Martin55 min
Dec 25, 3:56 PM CSTSpecial Marine WarningLCH64 min
Dec 25, 5:14 PM CSTSpecial Marine WarningLCH16 min
Dec 25, 2:31 AM CSTSpecial Weather StatementLCHJasper, Tyler59 min
Dec 25, 10:30 AM CSTSevere Thunderstorm WarningLCHTyler60 min
Dec 25, 10:57 AM CSTSevere Thunderstorm WarningLCHHardin, Tyler33 min
Dec 25, 11:00 AM CSTSevere Thunderstorm WarningLCHJasper30 min
Dec 25, 11:23 AM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange, Tyler67 min
Dec 25, 11:48 AM CSTSevere Thunderstorm WarningLCHJefferson, Orange42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.